Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A reaction-diffusion system arising in modelling man-environment diseases

Authors: V. Capasso and K. Kunisch
Journal: Quart. Appl. Math. 46 (1988), 431-450
MSC: Primary 92A15; Secondary 35K57
DOI: https://doi.org/10.1090/qam/963580
MathSciNet review: 963580
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Herbert Amann, Dual semigroups and second order linear elliptic boundary value problems, Israel J. Math. 45 (1983), no. 2-3, 225–254. MR 719122, https://doi.org/10.1007/BF02774019
  • [2] Herbert Amann, Nonlinear elliptic equations with nonlinear boundary conditions, New developments in differential equations (Proc. 2nd Scheveningen Conf., Scheveningen, 1975) North-Holland, Amsterdam, 1976, pp. 43–63. North-Holland Math. Studies, Vol. 21. MR 0509487
  • [3] P. Besala, An extension of the strong maximum principle for parabolic equations, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 19 (1971), 1003–1006 (English, with Russian summary). MR 0303090
  • [4] H. Brezis, Operateurs maximaux monotones, North-Holland, Amsterdam, 1973
  • [5] V. Capasso and K. Kunisch, A reaction-diffusion system modelling man-environment epidemics, Ann. Differential Equations 1 (1985), no. 1, 1–12. MR 834228
  • [6] V. Capasso and L. Maddalena, Convergence to equilibrium states for a reaction-diffusion system modelling the spatial spread of a class of bacterial and viral diseases, J. Math. Biol. 13 (1981/82), no. 2, 173–184. MR 661675, https://doi.org/10.1007/BF00275212
  • [7] V. Capasso and L. Maddalena, A degenerate nonlinear diffusion system with boundary feedback, Appl. Anal. 24 (1987), no. 4, 265–289. MR 907342, https://doi.org/10.1080/00036818708839669
  • [8] V. Capasso and S. L. Paveri-Fontana, A mathematical model for the 1973 cholera epidemic in the European Mediterranean region, Rev. Epidem. et Santè Publ. 27, 121-132 (1979) (Errata, ibid. 28, 330, 1980)
  • [9] Edward Brian Davies, One-parameter semigroups, London Mathematical Society Monographs, vol. 15, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1980. MR 591851
  • [10] Hector O. Fattorini, The Cauchy problem, Encyclopedia of Mathematics and its Applications, vol. 18, Addison-Wesley Publishing Co., Reading, Mass., 1983. With a foreword by Felix E. Browder. MR 692768
  • [11] O. A. Ladyženskaja, V. A. Solonnikov, and N. N. Ural′ceva, Linear and quasilinear equations of parabolic type, Translated from the Russian by S. Smith. Translations of Mathematical Monographs, Vol. 23, American Mathematical Society, Providence, R.I., 1968 (Russian). MR 0241822
  • [12] Robert H. Martin Jr., Nonlinear operators and differential equations in Banach spaces, Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1976. Pure and Applied Mathematics. MR 0492671
  • [13] A. Pazy, Semigroups of linear operators and applications to partial differential equations, Applied Mathematical Sciences, vol. 44, Springer-Verlag, New York, 1983. MR 710486
  • [14] Wolfgang Walter, Differential and integral inequalities, Translated from the German by Lisa Rosenblatt and Lawrence Shampine. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 55, Springer-Verlag, New York-Berlin, 1970. MR 0271508
  • [15] Joseph Wloka, Partielle Differentialgleichungen, B. G. Teubner, Stuttgart, 1982 (German). Sobolevräume und Randwertaufgaben. [Sobolev spaces and boundary value problems]; Mathematische Leitfäden. [Mathematical Textbooks]. MR 652934
  • [16] Viorel Arnăutu, Viorel Barbu, and Vincenzo Capasso, Controlling the spread of a class of epidemics, Appl. Math. Optim. 20 (1989), no. 3, 297–317. MR 1004711, https://doi.org/10.1007/BF01447658
  • [17] K. Kunisch and H. Schelch, Parameter estimation in a special reaction-diffusion system modelling man-environment diseases, J. Math. Biol. 27 (1989), no. 6, 633–665. MR 1024703, https://doi.org/10.1007/BF00276948
  • [18] H. Schelch, Parameter estimation in a special reaction-diffusion system modelling man-environment diseases specific for the Mediterranean region, Thesis, Technical University of Graz (in German)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 92A15, 35K57

Retrieve articles in all journals with MSC: 92A15, 35K57

Additional Information

DOI: https://doi.org/10.1090/qam/963580
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society